Alert archive / Louisiana / Tornado Warnings in 1999
Tornado Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 22, 1999, 11:51 AM CST for Grant Parish, Louisiana. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 22, 1999, 11:51 AM CST (17:51 UTC)
- Expired
- Jan 22, 1999, 12:35 PM CST
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Grant Parish, LA
The radar
The Ft Polk radar (KPOE), 63 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 12:10 PM CST | Tornado F0 | Aloha, LA | Tornado occurred over an unpopulated wooded area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 22, 9:45 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2024 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 221753 RRA TORSHV LAC043-221835- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CST FRI JAN 22 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 1235 PM CST * AT 1150 AM... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 5 MILES NORTHWEST OF COLFAX. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ALOHA BY 1205 PM THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 22, 9:45 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Jan 22, 9:45 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 945 AM CST FRI JAN 22 1999 COLD AIR COMING AROUND 500 LOW OVER WEST TX THIS MORNING WILL ADD TO INSTABILITY OVER SE PORTION OF CWA EVEN THROUGH OVERNIGHT ACTIVITY STABALIZED LOWER ATMOSPHERE. NEW TORNADO WATCH ISSUED BY SELS CONTINUES INTO THE EARLY AFTERNOON..BUT BY 18Z LOOK FOR MOST NEW DEVELOPMENT EAST OF CWA. THREAT OF SEVERE WEATHER SHOULD END NEXT HOUR OR SO OVER SE MOST TEXAS COUNTIES..HOWEVER ADDITIONAL SHOWERS WILL TRACK THROUGH ENTIRE AREA THROUGH ABOUT MIDDAY. IN ARKANSAS/OKLAHOMA RAINFALL ENDING IN THIS AREA FROM WEST TO EAST..BUT STILL A SMALL CHANCE OF SHOWERS INTO THE EARLY AFTERNOON. COOLER..DRIER AIR WILL SPILL INTO CWA BEGINNING BY NOON WESTERN PORTIONS AND BY NIGHTFALL ENTIRE AREA. CURRENT TEMP FORECAST FOR ZONES OK FOR NOW. 14
In the hours before
Local storm report, Jan 22, 9:15 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0630 AM LUNA LA 1 INCH HAIL
01/22/99 OUACHITA REPORTED BY SHERIFFS
OFFICE.
0755 AM 3 SE HAUGHTON LA FLOODING
01/22/99 BOSSIER STREET FLOODING ON CAMP-
ZION RD REPORTED BY
SHERIFFS OFFICE. HIGH
WATER SIGNS ON ROAD.
0755 AM 3 WSW KORAN LA FLOODING
01/22/99 BOSSIER STREET FLOODING SOUTH OF
HWY 157 AND 527 INTER-
SECTION REPORTED BY
SHERIFFS OFFICE. HIGH
WATER SIGNS ON ROAD.
0755 AM 2 SE HAUGHTON LA FLOODING
01/22/99 BOSSIER STREET FLOODING ON OLIVER
RD OFF OF CAMP-ZION RD
REPORTED BY SHERIFFS
OFFICE. HIGH WATER SIGNS
ON ROAD.
0755 AM 2 NW KORAN LA FLOODING
01/22/99 BOSSIER STREET FLOODING ON
JOHNSON-KORAN RD BETWEEN
HWY 157 AND 527 REPORTED
BY SHERIFFS OFFICE. HIGH
WATER SIGNS ON ROAD.
0800 AM 1 N GRAND CANE LA FLOODING
01/22/99 DE SOTO STREET FLOODING ON HWY 171
REPORTED BY SHERIFFS
OFFICE. HIGH WATER SIGNS ON
ROAD.
20Special weather statement, Jan 22, 10:00 AM CST, 1 hour 51 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-221800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST FRI JAN 22 1999 HIGH RISK OF SEVERE WEATHER WHICH WAS OVER MUCH OF THE FOUR STATE AREA THURSDAY NIGHT HAS SHIFTED EAST FOR TODAY AND TONIGHT. HOWEVER THE EXTREME SOUTHEAST PARISHES OF NORTHWEST LOUISIANA WILL REMAIN UNDER A SLIGHT RISK OF SEVERE WEATHER UNTIL EARLY AFTEROON WITH A TORNADO WATCH IN EFFECT UNTIL 4 PM. DRIER AIR WILL BEGIN TO WORK INTO THE THE WESTERN PORTIONS OF THE FOUR STATE AREA BY MIDDAY BEHIND AN EASTWARD MOVING COLD FRONT. RESIDENTS IN LOUISIANA WILL WANT TO MONITOR THE PROGRESS OF THIS WEATHER SYSTEM THROUGH THIS AFTERNOON. IT IS SUGGESTED THAT EVERYONE MENTALLY REVIEW THEIR SEVERE WEATHER SAFETY RULES AND KEEP IN CLOSE TOUCH WITH NOAA WEATHER RADIO AND COMMERCIAL TV AND RADIO FOR LATER STATEMENTS...WATCHES OR WARNINGS. THE THREAT OF SEVERE WEATHER HAS ENDED FOR SOUTHWESTX ARKANSAS..EXTREME SOUTHEAST OKLAHOMA..AND NORTHEAST TEXAS...WITH SCATTERED THUNDERSTORMS ENDING BY EARLY AFTERNOON.
Special weather statement, Jan 22, 10:00 AM CST, 1 hour 51 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-211900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST FRI JAN 22 1999 HIGH RISK OF SEVERE WEATHER WHICH WAS OVER MUCH OF THE FOUR STATE AREA THURSDAY NIGHT HAS SHIFTED EAST FOR TODAY AND TONIGHT. HOWEVER THE EXTREME SOUTHEAST PARISHES OF NORTHWEST LOUISIANA WILL REMAIN UNDER A SLIGHT RISK OF SEVERE WEATHER UNTIL EARLY AFTEROON WITH A TORNADO WATCH IN EFFECT UNTIL 4 PM. DRIER AIR WILL BEGIN TO WORK INTO THE THE WESTERN PORTIONS OF THE FOUR STATE AREA BY MIDDAY BEHIND AN EASTWARD MOVING COLD FRONT. RESIDENTS IN LOUISIANA WILL WANT TO MONITOR THE PROGRESS OF THIS WEATHER SYSTEM THROUGH THIS AFTERNOON. IT IS SUGGESTED THAT EVERYONE MENTALLY REVIEW THEIR SEVERE WEATHER SAFETY RULES AND KEEP IN CLOSE TOUCH WITH NOAA WEATHER RADIO AND COMMERCIAL TV AND RADIO FOR LATER STATEMENTS...WATCHES OR WARNINGS. THE THREAT OF SEVERE WEATHER HAS ENDED FOR SOUTHWEST ARKANSAS..EXTREME SOUTHEAST OKLAHOMA..AND NORTHEAST TEXAS...WITH SCATTERED THUNDERSTORMS ENDING BY EARLY AFTERNOON.
Local storm report, Jan 22, 10:20 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1020 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1000 AM PROVENCAL LA .5 INCH HAIL
01/22/99 NATCHITOCHES REPORTED BY SHERIFFS
OFFICE.
20Local storm report, Jan 22, 10:29 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1029 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1023 AM 3 NE COUSHATTA LA .5 INCH HAIL
01/22/99 RED RIVER COOP OBSERVER REPORTED
HAIL COVERED GROUND.Local storm report, Jan 22, 11:40 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0625 AM CALHOUN LA 3 INCH HAIL
01/22/99 OUACHITA HAM RADIO OPERATOR STORED
THE HAIL IN HIS FREEZER.
0705 AM LAKESHORE LA .5 INCH HAIL
01/22/99 OUACHITA HAM RADIO OPERATOR REPORT.
0715 AM 5 NE MONROE LA .5 INCH HAIL
01/22/99 OUACHITA HAM RADIO OPERATOR REPORT.
1127 AM DOWNSVILLE LA .5 INCH HAIL
01/22/99 UNION HAM RADIO OPERATOR REPORT.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 6:33 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 42 min |
| Jan 21, 8:40 PM CST | Tornado Warning | SHV | LaSalle | 50 min |
| Jan 22, 12:01 AM CST | Severe Thunderstorm Warning | SHV | Caddo | 64 min |
| Jan 22, 12:20 AM CST | Severe Thunderstorm Warning | SHV | Bossier | 60 min |
| Jan 22, 12:38 AM CST | Severe Thunderstorm Warning | SHV | Webster | 62 min |
| Jan 22, 1:38 AM CST | Tornado Warning | SHV | Union | 47 min |
| Jan 22, 1:49 AM CST | Severe Thunderstorm Warning | SHV | Claiborne | 46 min |
| Jan 22, 4:31 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 49 min |
| Jan 22, 4:37 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
| Jan 22, 4:46 AM CST | Tornado Warning | SHV | Natchitoches | 49 min |
| Jan 22, 5:01 AM CST | Tornado Warning | SHV | Red River | 49 min |
| Jan 22, 5:10 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Red River | 50 min |
| Jan 22, 5:40 AM CST | Tornado Warning | SHV | Bienville | 45 min |
| Jan 22, 5:44 AM CST | Tornado Warning | SHV | Jackson | 46 min |
| Jan 22, 5:56 AM CST | Severe Thunderstorm Warning | SHV | Lincoln | 49 min |
| Jan 22, 6:10 AM CST | Tornado Warning | SHV | Lincoln | 35 min |
| Jan 22, 6:17 AM CST | Tornado Warning | SHV | Ouachita | 48 min |
| Jan 22, 6:38 AM CST | Severe Thunderstorm Warning | SHV | Union | 47 min |
| Jan 22, 7:22 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 4 hr |
| Jan 22, 7:22 AM CST | Flash Flood Warning | SHV | Webster | 4 hr |
| Jan 22, 11:27 AM CST | Tornado Warning | SHV | Natchitoches | 58 min |
Nearby
Tornado Warnings in Louisiana, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.